Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Would I rather be anxious or fat? My move from 10mg Lexapro, to 15, to 5.  (Read 776 times)

0 Members and 1 Guest are viewing this topic.

Offline Snoopy10

  • Full Member
  • ***
  • Posts: 192
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
And Joe2014,  :laugh3: :laugh3:

I guess if we can't laugh, what else is there to do??,
Bookmark and Share

Offline joe2014

  • Full Member
  • ***
  • Posts: 106
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Absolutely!  And you seem like you have a good sense of humor. Take care.

Joe
Bookmark and Share

Offline Snoopy10

  • Full Member
  • ***
  • Posts: 192
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
I wanted to do another quick ask on this, is what MobileChucko saying correct about lowering the Lexapro dosage? Meaning will I receive no therapeutic benefit from 5mg of Lexapro now that I have been on 10mg?

I am doing okay on 5mg. 10mg was better from an anxiety perspective but worse from a side effect perspective.  But if 5mg no longer has a therapeutic benefit then maybe I will ask my doctor to switch me to low dose of something else.

I can't really tell if the 5mg is having any benefit at all.  A lot of my anxiety symptoms are back (nervous talking to people at work), but if the 5mg is doing anything at all then I want to stick to it.  5mg is giving me some awesome, sheet drenching, night sweats and I am clenching my teeth at night but I would prefer more than just side effects to give me some indication that it is doing something more.

MobileChucko and Insights, what are your opinions?

(I have anxiety so of course I have obsessively been thinking about what MobileChucko said!  B-; )

P.s. My current solution to "tight jeans syndrome" - wear a dress! Much more forgiving and quite flattering for summer!

Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5546
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
I wanted to do another quick ask on this, is what MobileChucko saying correct about lowering the Lexapro dosage? Meaning will I receive no therapeutic benefit from 5mg of Lexapro now that I have been on 10mg?

....I can't really tell if the 5mg is having any benefit at all.  A lot of my anxiety symptoms are back (nervous talking to people at work),

Seems to me that you've answered your own question. If a med is ineffective at the maximum dose you can tolerate then what is the point of taking it?

Quote
But if 5mg no longer has a therapeutic benefit then maybe I will ask my doctor to switch me to low dose of something else.

Given that obsessive thinking seems to be a significant part of your disorder your best bets might be either the SSRI Luvox (fluvoxamine), or the TCA Anafranil (clomipramine) as they have a proven superiority in treating OCD.

Ian

Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Snoopy10

  • Full Member
  • ***
  • Posts: 192
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Hi insights, good point. (If 5mg isn't working then there is my answer)

My doctor told me obsessive thinking was a symptom of GAD, not OCD.  Or is it both?

Just wondering.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5546
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
My doctor told me obsessive thinking was a symptom of GAD, not OCD.  Or is it both?

More of OCD.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bluerose

  • Sr. Member
  • ****
  • Posts: 251
  • Country: us
  • Rec's: 6
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
I was always a healthy weight during most of my teens and 20's.  But I was an OCD depressed anxiety ridden wreck.  I tried several of the tricyclic antidepressant meds which didn't cause weight gain but didn't help me psychologically at all.  When I was 28 and at my wit's end a psychiatrist put me on Nardil an MAOI antidepressant which I believe was the first class of antidepressants to be invented.  There were a lot of food restrictions and some med restrictions to prevent an interaction which could cause a life threatening rise in blood pressure.  I had terrible side effects but I felt SO MUCH BETTER emotionally that I stuck with it for quite some time.  And the all consuming obsessions became a tiny echo in the back of my brain and didn't bother me at all.  It was the first time in all my life that I was happy.  But I must have some gene that causes me to gain weight on some psych drugs if there's any chance at all of weight gain.  I went from about 120 pounds up to 200 and I'm only about 5 foot 3.  My appetite was increased and I think my motabalism was slowed.  Well it's now almost 30 years later and I'm on a different cocktail of meds.  I do take lexapro but I think the zyprexa is the offending culprit at this point.  For several years I've been about 100 pounds overweight.  I don't like it but it's not so much because of vanity as this point but that it's hard on my body especially my knees.  I walk about half an hour several times a week.  I do my PT exercises and am going to try a series of shots in my knee that has arthritis.  I have bad circulation in one of my legs so I'm going to start wearing the compression stockings again.  It's not a great choice but I can't even conceive of going off my psych meds.  I know all too well the hell that would await me if I did that.  I have tried just about every psych med under the sun and this combo is working pretty well.  Now I just have to keep this old 55 year old body going for as long as possible.
Bookmark and Share
You wanted justice, but there was none, only love.

Offline Snoopy10

  • Full Member
  • ***
  • Posts: 192
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Hi bluerose, thanks for your story.  I guess we with anxiety are forced to make the choice between the benefits of our meds and the side effects.  I am glad to hear that you are feeling better on your meds. 

I also exercise a lot. It's not making me lose any of the weight I gained but obviously exercise is good for your health.  Yesterday I was running and thinking ( as people do when they run or walk or get on the treadmill) and I saw a skinny lady run by and I though, I wonder if she thinks I am fat? And then I thought "Who cares?" And patted myself on the back for the positive thought. Because I realized my thought pattern is that being thin is ALL IMPORTANT and that it's actually one of my obsessive thoughts.  I realized that part of the reason I gained weight on meds is because I wasn't obsessing over every pound. So now I am really trying to not obsess over my weight gain. I used to think it was normal but now I realize it is an obsessive thought. Something to bring up in my next CBT session!
Bookmark and Share

Offline Snoopy10

  • Full Member
  • ***
  • Posts: 192
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Hi insights, I looked up Luvox (fluvoxamine) and TCA Anafranil (clomipramine) and people say they work great but whopping side effects. That is probably why my doctor never prescribed them to me, he probably knew I would abandon them due to side effects.

Stupid side effects!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 5546
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Hi insights, I looked up Luvox (fluvoxamine) and TCA Anafranil (clomipramine) and people say they work great but whopping side effects.

'People' will tell you the same about all the antidepressants, including the one you're on.

Luvox doesn't have an side-effects not also common to the other SSRIs, the only significant difference is that it may interact more with other meds which means your doctor may have to juggle dosing a little more carefully, but that is one of the principle reasons meds are prescription items.

Anafranil, like most of the TCAs, has a few more ongoing side-effects than the SSRIs typically produce, mostly dry-mouth and constipation. However, some experience these with SSRIs too, and they can be managed.

The bottom line is that all meds have side-effects, even aspirin. The only (mostly) side-effects treatment for these disorders are the cognitive/behavioural/mindfulness therapies.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

anything